Jump to content

POTS - Reaction to Steroids and antibiotics


Recommended Posts

I need assistance and was hoping someone on this site may have some insight.  This has not been a good year for me.  I hurt my back and found out I have Leukemia (in addition to the POTS, migraines and vertigo.  The doctor put me on a 5 day pack of steroids for my back and I was also put on an antibiotic.  Since then I have be to urgent care, the ER and my cast of doctors.  The final consensus was the steroids and antibiotic triggered the irregular heart rates and plunged me back into full blown POTS.  I feel very defeated.  Has this happened to anyone else while taking steroids and/or antibiotic?  Also anyone else out there who had POTS prior to a DX of leukemia?  If yes, how did you deal with the POTS while taking treatment for leukemia?

Link to post
Share on other sites

@Green48 - I too am so sorry about all your struggles! I have recently been on a 6 day course of Prednisone and tolerated weaning off from 60 mg to 10 mg over 6 days but stopping after the 10 mg triggered a full blown POTS flare. I ended up in hospital and needed to go off the steroids much slower, the shock of stopping was too much for my body. In the future we will still use steroids but taper off slower. --- I wish you the Best and hope you will feel better soon at least from the POTS!!!!

Link to post
Share on other sites

Was your antibiotic a fluroquinolone like Cipro or Levaquin?  Fluroquinolones can cause a lot of problems in the autonomic nervous system (search cipro and POTS if you want to check) and if you already have a problem I would imagine it could make it a lot worse.  My GP knows not to give my antibiotics in that class unless there is absolutely no other choice.

Link to post
Share on other sites

Hey, there.

I also have a severe reaction to fluoroquinolones as well as Macrobid.  I've not been on steroids in a long, long time but it does have some CNS effects you may want to check out.  Then again, I'm also really sensitive to medication as well, so it could very well be a flare.  I hope you find some answers!  Take care!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...